MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE

EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Model Number PET30101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Reporter is a j&j sales representative.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the sales rep that during an unknown surgery on (b)(6) 2022, it was observed that two inserter devices broke.According to the report, the surgeon was malleting the back of the inserters very aggressively, causing the inner retaining shafts to fracture just distal to the threads that engage the inserter cannula.The procedure was completed successfully.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) t-handle inserter device.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the inserter pin detached from the end cap of t-handle inserter.No other product problems were identified.A dimensional inspection was unable to be performed due to device design.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of thet-handle inserter would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for t-handle inserter was conducted identifying that lot number e19di1385 was released in 16 batch.Batch1: lot qty of (b)(4) units were released on 08 dec 2020 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 07 dec 2020 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 24 nov 2020 with no discrepancies.Batch4: lot qty of (b)(4) units were released on 23 nov 2020 with no discrepancies.Batch5: lot qty of (b)(4) units were released on 19 nov 2020 with no discrepancies.Batch6: lot qty of (b)(4) units were released on 19 nov 2020 with no discrepancies.Batch7: lot qty of (b)(4) units were released on 12 nov 2020 with no discrepancies.Batch8: lot qty of (b)(4) units were released on 12 nov 2020 with no discrepancies.Batch9: lot qty of (b)(4) units were released on 12 nov 2020 with no discrepancies.Batch10: lot qty of (b)(4) units were released on 12 nov 2020 with no discrepancies.Batch11: lot qty of (b)(4) units were released on 18 aug 2020 with no discrepancies.Batch12: lot qty of (b)(4) units were released on 13 aug 2020 with no discrepancies.Batch13: lot qty of (b)(4) units were released on 12 aug 2020 with no discrepancies.Batch14: lot qty of (b)(4) units were released on 22 july 2020 with no discrepancies.Batch15: lot qty of (b)(4) units were released on 30 jun 2020 with no discrepancies.Batch16: lot qty of (b)(4) units were released on 12 jun 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE INSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM  D-78573
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
GM  
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen, MA D-785-73
GM   D-78573
3035526892
MDR Report Key14251211
Report Number3013730328-2022-00036
Device Sequence Number14706236
Product Code MAX
UDI-Device Identifier04260397088388
UDI-Public04260397088388
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET30101
Device Catalogue NumberPET30101
Device Lot NumberE19DI1385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown